I just started Lyrica yesterday. the day before thanksgiging and I was taking gabapentin300mg. I have to wait and see if my Medicair part D pays for the lyrica. I had to pay out of pocket 28.00 for 6 pills. We are testing to see if the lyrica helps. I woke the other night to such sever numbness and pain in my legs and feet I was crying. I work out and have to walk everywhere due to I have lost a lot fo my vision and I am back in school studyingprelaw. i am hoping the lyrica helps with the pain and does not make me gain weight. I also have to see if the medicair part D prescription insurance pays for it or I have to say no and double up on the other med.
so I am in the little dizzy feeling next few days and working on a paper for a presentation Monday.
please tell me this stuff help. I don't have time to keep jumping around on meds and waiting for apprval.
Welcome, first of all! I am glad that you found this site because it's amazing for support and advice. It is the best forum on the Internet for MS in my opinion.
I am sad for you about feeling such pain and going through this during your time off from school. You do don't need this kind of pain when you're under such a pressure cooker of stress!
I have taken Lyrica and it did help with the pain in my feet but didn't eliminate the pain completely. It made me sleepy, though, which is why I couldn't take it on a long-term basis. I have to commute every day into a busy city. I took it at night, but woke up groggy. It doesn't do this for every person, though. I guess from what I understand is that the gabapentin didn't work. I don't know about the weight gain issue because I didn't take it long enough.
Do you have MS or are you in the process of trying to find out what is causing your symptoms? If you have MS are you taking a DMD?
Is your dizzy feeling related to the Lyrica or from a symptom unrelated to the medicine? I would also assume that you've seen an opthalmologist for your vision loss.
I have been on lyrica for 4 yrs now and it has helped with the severe pain in my legs. I gained about 20lbs but ill take the weight over the pain. it does make you groggy so I take mine early in the morning and lay down for about an hour after wards. I have maxed out on my dosgae for lyrica so I am tring to taper off with no success my doctor wants to put me on carbamazapine and see if that works. Hope your insurance will cover it probably is going to require a prior auth from the md but the pharmacy will handle that the ins company wants to make sure you have tried other meds before going to the more expensive one. Any questions feel free to ask
Lyrica worked great on my painful neuropathy in my legs and feet (like charlie horse pain). Didn't do much for numbness though! (but if they are numb at least it's not pain). I gained 15 pounds in a few months so I stopped taking it. Lucky for me now I have more numbness and less pain so I'm doing ok without. Still notice pain at night but I'm more used to it now. It made me groggy in the morning also, sleeping in late. I am not working now so this wasn't much of an issue for me!
the comments help some. Scares me though i am always affraid of gaining wieght and that is why when weather is good I go to the gym. (I'm single and already have MS and vision and carerr loss against me.) i have to walk eveywhere.
I have lost a lot of my vision. I am also in pre/law sicne my career was taken away because I have MS. I do as much advocacy work as I can for the MS society.
I am not sure if I will be able to stay on the lyrica because I paid 28.00 our of pocket for 8 pills. I have the medicare part D, but when I looked up how much it pays on my medicines, I am not sure I can afford it. I do not qualify for any state help because I am about 100.00 over the limit so I have had to try to take out student loans to buy food and some of themeds. Yes my MS hurts and has taken my vision so al I can think to do is try to make a second career by going to school. I just have to get the pain managable and well the vision will only come back with stem cell treatments. (oneday)
the lyrica helped, but my medicair part D will not pay for it. i worked my entire life and because of that I get 1200 that is too much to get help paying for lyrica, so I have to live in pain and try taking 2 otehr meds to make up for 1. i think I will just keep going to the gym and going to school and try to not sleep because of the pain. N choise. thank you for the comments.
Lyrica worked well for me but I could not afford it on my insurance because it was the highest tier so the Doctor put me on Trileptal which does not work as well for me. In my case I have to way cost over treatment.
With any drug I still have the power to keep the weight down by controlling what I eat even though it is not easy.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.